MAUDE Adverse Event Report: COLOPLAST A/S TITAN INFLATABLE PENILE PROSTHESIS FAMILY; PENILE PROSTHESIS, INFLATABLE

COLOPLAST A/S TITAN INFLATABLE PENILE PROSTHESIS FAMILY; PENILE PROSTHESIS, INFLATABLE
Catalog Number ES8818
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Pain (1994); Seroma (2069); Distress (2329); Discomfort (2330)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the available information, the patient has expressed significant concern regarding the procedure, as it appears that the penile implant was not correctly placed during the initial surgery and is now broken inside his body.This issue has caused the patient discomfort and distress.The patient had the first surgery [implant] in (b)(6) 2024 in which the doctor placed the reservoir under his skin instead of placing it under his stomach muscles.The patient's stomach reportedly started getting bigger, therefore he requested to have another surgery.A revision procedure was performed on january 16th to reposition the reservoir; however, after that surgery the device has not been working.A scan showed that the device had busted [broken] inside his body and the patient stated that fluid is leaking under his body now.He has also developed seroma which is making him uncomfortable.The physician has reportedly advised the patient to "sit tight and be careful" until a revision surgery can be performed.
 
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, nonconforming report and capa.Devices met specification prior to release.No trends were noted for complaints and there were no nonconforming reports or capas that were confirmed in veeva to be associated.The device was not returned for evaluation.Without the benefit of analyzing the device, coloplast cannot comment on the condition of the device.Should additional information prompt us to alter or supplement any information or conclusions contained in this report, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, nonconforming report and capa.Devices met specification prior to release.No trends were noted for complaints and there were no nonconforming reports or capas that were confirmed in veeva to be associated.The device was not returned for evaluation.Without the benefit of analyzing the device, coloplast cannot comment on the condition of the device.Should additional information prompt us to alter or supplement any information or conclusions contained in this report, a follow-up report will be submitted.Correction: b3: estimated date.
 
Event or Problem Description
According to the available information, the patient has expressed significant concern regarding the procedure, as it appears that the penile implant was not correctly placed during the initial surgery and is now broken inside his body.This issue has caused the patient discomfort and distress.The patient had the first surgery [implant] in (b)(6) 2024 in which the doctor placed the reservoir under his skin instead of placing it under his stomach muscles.The patient's stomach reportedly started getting bigger, therefore he requested to have another surgery.A revision procedure was performed on (b)(6) to reposition the reservoir; however, after that surgery the device has not been working.A scan showed that the device had busted [broken] inside his body and the patient stated that fluid is leaking under his body now.He has also developed seroma which is making him uncomfortable.The physician has reportedly advised the patient to "sit tight and be careful" until a revision surgery can be performed.
 
Event or Problem Description
According to additional information received, the patient underwent a revision on march 3.The device was not cycling, and the pump and cylinders were removed.The reservoir was reportedly left in situ to prevent further damage.The patient is reportedly angry, upset and scared of this outcome.Due to the medications to prevent infection, the patient has had diarrhea and right arm twitching.The patient has two jp drains post op and pain/soreness around their mid-section /groin.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Without the benefit of analyzing the device, quality cannot confirm any observations and cannot comment on the condition of the device.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, non-conformances and capas revealed no trends for this lot.Per the ifu, the reservoir may be placed in the "ectopic" location underneath the muscles of the abdomen but anterior to the transversalis fascia and the peritoneum.Additionally, in the patient related precautions of the ifu, a thorough preoperative consultation should include a discussion between the patient and physician of available treatment options and their risks and benefits.Based on the available information, the reported complaint is identified in the risk management documentation except emotional changes (distress).There are no clinical studies or literature to support a specific causal relationship between titan and emotional changes (distress).Complaints are routinely monitored.No corrective action is required at this time.The first revision procedure for the first reservoir referenced previously in b5 is captured under a separate medwatch report.

Brand Name
TITAN INFLATABLE PENILE PROSTHESIS FAMILY
Common Device Name
PENILE PROSTHESIS, INFLATABLE
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key21473612
Report Number2125050-2025-00314
Device Sequence Number12971700
Product Code FHW
UDI-Device Identifier05708932487221
UDI-Public05708932487221
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberES8818
Device Lot Number9759781_ES88182400
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date02/26/2025
03/06/2025
03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale